Alert archive / New Jersey / Special Marine Warnings in 2019

Special Marine Warning 162, NWS Philadelphia/Mount Holly

August 14, 2019

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 14, 2019, 3:37 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2019, 3:37 PM EDT (19:37 UTC)
Expired
Aug 14, 2019, 4:30 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 14, 3:19 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 14, 3:19 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
319 PM EDT Wed Aug 14 2019

.SYNOPSIS...
Low pressure will track along a cold front across Delmarva and
southern New Jersey tonight, and then the front continues to sag
southward tonight. The front remains stalled to the south and
several waves of low pressure will ride along it through the
weekend. Meanwhile, high pressure builds in from the north. A
cold front should move through the region next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Bit of a tricky but overall unsettled forecast for the
remainder of today. As of mid afternoon, weak low pressure sits
near the Delmarva along a diffuse, strung out frontal boundary
running west to east. Meanwhile in the upper levels a series of
weak waves continue to move through west to east in cyclonic
flow at the base of a broad long wave trough located over
central/eastern Canada. As a result of these features,
clouds/showers/storms continue to generally dominate. One wave
currently bringing some showers and storms over southern NJ into
the Delmarva with some partial sun that has developed in its
wake over eastern PA. SPC mesoanalysis at 18z depicts 1000-2000+
j/kg of ML CAPE over portions of eastern PA south into the
Delmarva with deep layer shear 30-40 knots. However this shear
is concentrated mainly aloft.

As we go through the late afternoon into early this evening,
expect first area of aforementioned showers/storms in the south
to move off shore by around 21-22z or so. Meanwhile farther
north expect some additional storms to develop around the Lehigh
Valley into the southern Poconos with these moving S/SE as
well...potentially affecting the urban corridor by around the
21-23 time frame. These storms will develop south of another
front located farther north over NY state with lift also aided
by a jet entrance region aloft. While we don't expect any
widespread severe weather, given the modest shear and CAPE, a
few storms could produce strong to marginally severe winds in
addition to heavy rainfall.

Storms should quickly diminish as well as move off the coast
around sunset with the remainder of the night being mostly
precip free. Once again, there will be some low stratus around
with areas of mist and fog possible. Otherwise, frontal zone and
associated trough of low pressure over the Delmarva will tend
to slowly sink to the south with the northern front encroaching
on NE PA as high pressure moves SE into Quebec helping to push
this feature south. Lows will be mainly in the 60s to around 70
in the urban corridor.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Not a huge change in the weather pattern for Thursday but
overall it will be drier day. High pressure at the surface will
move east from Quebec into the Canadian Maritimes while
elongated surface low and associated front to our south slips
farther south toward the Carolinas. This should help to bring in
somewhat drier air from the N/NE and expecting mainly cloudy
skies to start the day to give way to variable clouds by
afternoon. Highs will be mainly in the upper 70s to low 80s with
dew points a few degrees lower than today and recent days so it
won't feel quite as humid. There could some scattered showers
and a few storms arriving from the west by late day but
otherwise the day should be mainly precip free. Best chance for
showers will be over eastern PA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A prolonged period of unsettled weather, along with increasing
heat and humidity, are on tap over the weekend and into the new
week.

A nearly stationary boundary will remain south of Delmarva
Thursday night, and weak low pressure riding along the front
will depart in the evening. Any lingering showers and
thunderstorms will taper off by midnight.

High pressure then builds in from the north and west on Friday.
Most of the day should be dry, but models indicate some
shortwave energy associated with the passage of an upper trough
that may touch off some afternoon and evening showers and
thunderstorms, mainly down to the I-95 corridor.

High pressure moves offshore Friday night and Saturday, and
then a Bermuda high sets up well east of the Carolina coast.
Going through the weekend and into the new week, temperatures
will rise into the upper 80s and low 90s, and surface dewpoints
will climb into the lower 70s. There looks to be a prolonged
period of dewpoints in the 70s, so there will not be much relief
at all during the overnight, as low temperatures will generally
remain in the 70s.

With the heat and humidity, can expect the heat index to climb
to near 100 degrees by Sunday, and this should last into
Tuesday. A Heat Advisory may be needed at some point for the
urban corridor, and cannot rule out the potential for an
Excessive Heat Warning during that time depending on how hot it
gets at Philadelphia International Airport.

Meanwhile, there is at least a chance for afternoon and evening
showers and thunderstorms during this time, as several upper
troughs pass through the region.

A cold front looks to bring relief on Wednesday, but with its
passage, can expect a round of potentially strong to severe
thunderstorms.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through tonight... Conditions will generally fluctuate between
low VFR and MVFR through early this evening as there will be
some showers/storms around. IFR will continue to be possible in
any heavier showers. These showers/storms quickly diminish
around sunset but MVFR cigs/visbys will move in shortly
thereafter, though there will likely be some fluctuations back
and forth from VFR to MVFR through the evening. There could be
restrictions to IFR due to low cigs by later tonight with the
best chances for this being at KMIV/KACY. Winds generally E/NE
5-10 knots or less.

Thursday...MVFR cigs in the morning giving way to VFR by
afternoon. Conditions should be mainly dry with just a few
scattered showers possible by late day but these should be
mainly west of PHL. East winds 5-10 knots.

Outlook...
Thursday night...Any lingering SHRA/TSRA will taper off. Mainly
VFR otherwise.

Friday through Monday...Generally VFR, however, afternoon and
evening SHRA/TSRA possible each day that could result in sub-VFR
conditions should one pass over a given terminal. East-northeast
winds less than 10 knots Friday, becoming southeast Saturday,
then south Sunday and Monday.

&&

.MARINE...
Sub Small Craft Advisory conditions are expected to continue with
seas around 3 feet and E/NE winds generally 10-15 knots or less
through tonight. These winds come up a little bit heading into
Thursday with some gusts to 20 knots possible. Seas for Thursday
will be around 3-4 feet over the coastal waters.

Outlook...
Thursday night through Monday...Generally sub-SCA criteria
through the period, however, cannot rule out scattered afternoon
and evening showers and thunderstorms each day. There is a low
chance for SCA conditions on Monday.

RIP CURRENTS...
Despite an onshore wind today, speeds will be light. Therefore,
there will be a low risk for the development of dangerous rip
currents.

For Thursday...Northeasterly winds 10-15 mph combined with
potential waves near 3-4 feet in the surf zone may result in a
moderate risk for the development of dangerous rip currents,
especially for the New Jersey beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...MPS
Aviation...Fitzsimmons/MPS
Marine...Fitzsimmons/MPS
Hazardous weather outlook, Aug 14, 3:21 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
321 PM EDT Wed Aug 14 2019

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-152000-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
321 PM EDT Wed Aug 14 2019

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices during Sunday and Monday afternoons, as well as
possibly Tuesday afternoon, will be close to 100 degrees.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-152000-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
321 PM EDT Wed Aug 14 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-152000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
321 PM EDT Wed Aug 14 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The rip current risk may increase to moderate Thursday, especially
for the New Jersey beaches.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-152000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
321 PM EDT Wed Aug 14 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:01 PM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton29 min
Aug 14, 7:11 PM EDTSpecial Weather StatementPHIBucks, Chester, Montgomery64 min
Aug 14, 2:41 PM EDTAreal Flood AdvisoryPHISussex3 hr

Nearby

Special Marine Warnings in New Jersey, 2019Every special marine warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.